MAUDE Adverse Event Report: AESCULAP AG FLEXIBLE SHAFT F/DRILL BITS; SPECIAL INSTRUMENTS FOR ACETAB

AESCULAP AG FLEXIBLE SHAFT F/DRILL BITS; SPECIAL INSTRUMENTS FOR ACETAB
Model Number NT419R
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap inc.That a flexible shaft f/drill bits (part # nt419r) was used during a procedure performed on an unspecified date.According to the complainant, the shaft broke while drilling bone.The shaft broke into two (2) pieces; one (1) piece remained attached to the drill, while the other detached into the patient.The separated section was removed from the patient with the drill bit intact.The flexible shaft was the only part that was broken.No backup device was available, so the physician proceeded a backup device was not available, so the surgeon had to push really hard until he got a bite in the bone which allowed the screw to self-tap into the bone.Reportedly, the device was being used as intended.Although the doctor may have been a little rough with it, no other occurrences were observed during the approximate twenty (20) to thirty (30) prior cases where this device was used.Although an additional medical intervention was necessary, no patient complications were reported as a result of this event.The adverse event is filed under aic reference (b)(4).
 
Event or Problem Description
Investigation complete.
 
Additional Manufacturer Narrative
Investigation results: the device was not returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation of the unit was performed and no parts were returned for failure analysis.Therefore, the investigation was not able to confirm a device issue that could be associated with the reported event.Batch history review: the device history records (dhr) were not able to be reviewed as no lot number was made available.However, all device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.Conclusion and measures / preventative measures: a definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.

Brand Name
FLEXIBLE SHAFT F/DRILL BITS
Common Device Name
SPECIAL INSTRUMENTS FOR ACETAB
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key17077790
Report Number2916714-2023-00066
Device Sequence Number19395838
Product Code FQP
UDI-Device Identifier04046964093487
UDI-Public4046964093487
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/30/2023
Report Date (Section F) 06/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNT419R
Device Catalogue NumberNT419R
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/18/2023
Event Location Hospital
Date Report to Manufacturer05/18/2023
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/07/2023
Supplement Report FDA Received Date06/30/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA06/07/2023